Alert archive / Kentucky / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 33, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 16, 2023, 3:44 PM EDT for Knox County, Laurel County, Whitley County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2023, 3:44 PM EDT (19:44 UTC)
- Expired
- May 16, 2023, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, KY, Laurel County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:29 PM EDT, 15 minutes earlier.
Area forecast discussion, May 16, 3:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 329 PM EDT Tue May 16 2023 .SHORT TERM...(This evening through Wednesday night) Issued at 328 PM EDT TUE MAY 16 2023 As of 15Z surface analysis, a warm front is draped across the CWA. Along with that front, showers and thunderstorms have developed along the surface warm front tornadic supercells are starting to form but tornadoes remain to be limited. Instability around 1,500 J/kg of CAPE, effective bulk shear around 50 knots, theta-e difference around 25C with DCAPE around 900 J/kg and high PWats would largely support damaging wind as the line closely associated with the cold front. Models have frontal timing through the area starting now and continuing through the late evening to overnight hours. Areas of fog is likely overnight due saturation, light winds and clearing skies. Once the front exits, overnight tonight, upper-level ridging moves in from the northwest with surface high pressure working in from northwest. However, with the ridge in place, cooler air is in the region; therefore, temperatures will be cooler for Wednesday but staying dry. Areas of fog may be possible again Wednesday night into Thursday morning with lingering moisture and mostly clear skies. .LONG TERM...(Thursday through Tuesday) Issued at 329 PM EDT TUE MAY 16 2023 A weak upper low moves east from the mid-Mississippi Valley east across the Tennessee Valley Thursday. Ahead of the low, southwesterly flow aloft will help usher southerly return flow north along with increasing instability and moisture, which will help initiate afternoon and early evening shower and thunderstorm activity. Though there appears to be a good veering profile, shear values look to be too low for any severe threat. Cluster analysis is in good agreement on a deep upper-level low/trough moving east from the upper Mississippi River valley east across the Great Lakes region Friday into Saturday. This will push a cold front across eastern Kentucky late Friday night or the first half of Saturday. Instability appears to be limited ahead of the front which will tend to support more rain and shower chances than thunderstorm chances, though a thunderstorm or two cannot be ruled out. After the front moves through the area Saturday morning, dry and stable conditions build into the region from the north resulting in pleasant weather for the remainder of Saturday into Sunday. By Monday, some models show a trough/low moving into the plains with southwest flow aloft ushering in increasing moisture and instability for Monday into Tuesday. Will leave the NBM PoPs in the 10 to 20 range during this time in the afternoon periods to reflect the low- end chance of some diurnal convection, but most models keep dry conditions during this time. High temperatures rise from the 70s Saturday after frontal passage to the lower to mid-80s early next week. Lows through the long term will tend to be on the cooler side, with lows in the 40s and 50s Saturday night and Sunday night rising slightly into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 122 PM EDT TUE MAY 16 2023 VFR/MVFR conditions are currently in place across the area. Those will continue across the CWA for the next couple of hours before showers and thunderstorms move in from the west. MVFR to IFR CIGS and VSBY are expected with the showers and storms and areas of BR that's forecast to develop with the shower activity. Showers and storms will continue before dissipating toward 00Z. Winds are forecast to diminish before areas of fog develop overnight and continue through 14Z before becoming all VFR for the remainder of the TAF period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VORST LONG TERM...CMC AVIATION...VORST
Hazardous weather outlook, May 16, 3:37 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 337 PM EDT Tue May 16 2023 KYZ050-058>060-068-069-079-080-083>088-106>120-171945- Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel- Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Martin-Pike- Including the cities of Camargo, Jeffersonville, Mount Sterling, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 337 PM EDT Tue May 16 2023 ...SEVERE THUNDERSTORM WATCH 225 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected early this evening across eastern Kentucky. These storms could produce torrential downpours, leading to isolated or scattered instances of high water or flash flooding. In addition, for locations generally south of Interstate 64, isolated to numerous storms could become severe during the afternoon and evening, producing damaging wind gusts and hail up to half dollar size. A couple of tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible, generally during the afternoon and evening hours Thursday and possibly again Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of heavy rain, high water, flash flooding, wind damage, and hail that may occur this afternoon into early evening. KYZ044-051-052-104-171945- Fleming-Bath-Rowan-Elliott- Including the cities of Flemingsburg, Owingsville, Morehead, and Sandy Hook 337 PM EDT Tue May 16 2023 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected early this evening across eastern Kentucky. These storms could produce torrential downpours, leading to isolated or scattered instances of high water or flash flooding. In addition, for locations generally south of Interstate 64, isolated to numerous storms could become severe during the afternoon and evening, producing damaging wind gusts and hail up to half dollar size. A couple of tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible, generally during the afternoon and evening hours from Thursday to Saturday and again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VORST/CMC
In the hours before
Special weather statement, May 16, 3:00 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service JACKSON KY
300 PM EDT Tue May 16 2023
KYZ052-104-161945-
Rowan KY-Elliott KY-
300 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of Rowan and
northwestern Elliott Counties through 345 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bluestone, or near Morehead, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Clearfield and Hays Crossing around 305 PM EDT.
Morehead, Rodburn, Pelfrey and Lick Fork around 310 PM EDT.
Crix, Christy and Gates around 315 PM EDT.
Other locations in the path of this storm include Hamm, Haldeman,
Wagner Store, Elliottville, Wagner, Minor, Vale, Farley, Fannin
Valley, Lytten, Stark, Sandy Hook and Newfoundland.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
134 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.
&&
LAT...LON 3820 8307 3808 8305 3808 8326 3810 8326
3811 8328 3808 8334 3808 8352 3810 8353
3811 8352 3812 8354 3824 8355 3827 8332
3821 8330 3819 8326 3820 8323 3824 8322
3827 8317
TIME...MOT...LOC 1859Z 268DEG 24KT 3816 8349
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, May 16, 3:00 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service JACKSON KY
300 PM EDT Tue May 16 2023
KYZ113-115-118-120-161930-
Perry KY-Pike KY-Knott KY-Letcher KY-
300 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of northern Letcher,
southeastern Perry, southeastern Knott and southwestern Pike Counties
through 330 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Red Star, or 10 miles west of Whitesburg, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
David, Carbon Glow, Jeremiah, Hot Spot, Premium and Redfox around
305 PM EDT.
Van, Tillie, Isom, Sackett, Trailer, Amelia, Whitco, Oscaloosa,
Ice and Dongola around 310 PM EDT.
Whitesburg, Southdown, Polly, Crown, Bellcraft, Lester, Marlowe,
Colly, Ermine and Colson around 315 PM EDT.
Other locations in the path of this storm include Craftsville,
Millstone, Farraday, Seco, Winters, Thornton, Sergent, Wright,
Lucastown, Mayking, Fleming-Neon, Cromona, Haymond, Lowndes, Tolliver
Town, Chip, Neon Junction, Potters Fork, Hemphill, Whitaker and
Dunham.
THIS INCLUDES U.S. Highway 23 in Lethcher County between mile markers
1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.
&&
LAT...LON 3718 8307 3730 8273 3729 8270 3731 8269
3731 8267 3732 8266 3715 8263 3712 8272
3710 8272 3709 8273 3709 8304
TIME...MOT...LOC 1859Z 260DEG 37KT 3715 8301
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BBSpecial weather statement, May 16, 3:03 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service JACKSON KY
303 PM EDT Tue May 16 2023
KYZ079-083-084-161930-
McCreary KY-Wayne KY-Pulaski KY-
303 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of northeastern Wayne,
southern Pulaski and northeastern McCreary Counties through 330 PM
EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
Frazer, or 9 miles northeast of Monticello, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Burnside, Quinton, General Burnside S.P. and Bronston around 310
PM EDT.
Tateville around 315 PM EDT.
Alpine, Sloans Valley and Greenwood around 320 PM EDT.
Other locations in the path of this storm include Parkers Lake,
Honeybee and Mount Victory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Kentucky.
&&
LAT...LON 3702 8480 3706 8433 3699 8433 3699 8435
3697 8434 3695 8437 3694 8436 3694 8434
3682 8434 3687 8481
TIME...MOT...LOC 1903Z 271DEG 34KT 3693 8471
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BBSpecial weather statement, May 16, 3:04 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service JACKSON KY
304 PM EDT Tue May 16 2023
KYZ068-069-079-080-161945-
Jackson KY-Rockcastle KY-Laurel KY-Pulaski KY-
304 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of northern Laurel,
northeastern Pulaski, Jackson and Rockcastle Counties through 345 PM
EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bee Lick, or 8 miles west of Mount Vernon, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Level Green around 310 PM EDT.
Maretburg, Spiro, Wabp and Bromo around 315 PM EDT.
Lake Linville, Sand Springs, Hiatt and Hansford around 320 PM EDT.
Other locations in the path of this storm include Mount Vernon, Burr,
Muellersville, Renfro Valley, Wellhope, Wildie, Roundstone, Flat
Rock, Orlando, Dudley Station, Pine Hill, Hummel, Sand Hill, Donaro,
Withers, Sinks, Bummer, Climax, Jep Hill, Robinet, Cooksburg, Gauley,
Johnetta, Goochland, Camp Wildcat, Threelinks, Hazel Patch, Dango,
Horse Lick, Ardery, Carico, Cruise, Middlefork, Loam, Templer, Lamero
and Eberle.
THIS INCLUDES Interstate 75 in east central Kentucky between mile
markers 49 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southeastern Kentucky.
&&
LAT...LON 3721 8473 3726 8469 3736 8456 3734 8450
3748 8445 3747 8438 3754 8435 3753 8430
3751 8427 3753 8419 3749 8388 3745 8386
3732 8384 3730 8388 3726 8390 3726 8394
3722 8394
TIME...MOT...LOC 1904Z 268DEG 25KT 3735 8449
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, May 16, 3:36 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service JACKSON KY
336 PM EDT Tue May 16 2023
KYZ120-162030-
Pike KY-
336 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of central Pike County
through 430 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
Osborn, or near Pikeville, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pikeville around 340 PM EDT.
Chloe, Shelbiana and Zebulon around 345 PM EDT.
Garden Village and Raccoon around 350 PM EDT.
Fishtrap Lake around 355 PM EDT.
Other locations in the path of this storm include Phyllis, Kimper,
Biggs, Coleman, Jamboree, Board Tree and Phelps.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. Highway 119 in Pike County between mile markers 1 and 7.
U.S. Highway 23 in Pike County between mile markers 17 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.
&&
LAT...LON 3742 8213 3741 8260 3744 8260 3744 8259
3747 8259 3753 8262 3758 8213 3757 8214
3755 8213 3756 8208 3753 8205 3755 8204
3754 8202 3754 8197
TIME...MOT...LOC 1936Z 270DEG 29KT 3745 8258
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, May 16, 3:39 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service JACKSON KY
339 PM EDT Tue May 16 2023
KYZ080-085-086-116-162015-
Whitley KY-Clay KY-Knox KY-Laurel KY-
339 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of southern Laurel,
Knox, northwestern Whitley and southwestern Clay Counties through 415
PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huxley, or 16 miles northwest of Williamsburg, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bark Camp around 345 PM EDT.
Grove, Holly Bay Rec. Area and Youngs Creek around 350 PM EDT.
Rye, Vox, Deering, Hightop and Walden around 355 PM EDT.
Other locations in the path of this storm include Barton, Keavy,
Faber, North Corbin, Moore Hill, Dorthae, Woodbine, Lily, Wilton,
Gray, Lynn Camp, Bertha Station, Rossland, McHargue, Arkle, Garrich,
Bentley Station, Tuttle and Knoxfork.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 18 and
33.
U.S. Highway 25 East in Knox County between mile markers 1 and 26.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southeastern Kentucky.
&&
LAT...LON 3683 8432 3684 8434 3686 8432 3687 8433
3690 8432 3694 8430 3694 8436 3695 8437
3697 8434 3699 8435 3700 8431 3702 8433
3707 8377 3680 8376
TIME...MOT...LOC 1939Z 265DEG 24KT 3694 8432
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:55 PM EDT | Special Weather Statement | JKL | Bath | 50 min |
| May 16, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery, Morgan | 24 min |
| May 16, 2:18 PM EDT | Special Weather Statement | JKL | Leslie | 27 min |
| May 16, 2:20 PM EDT | Special Weather Statement | JKL | Leslie | 25 min |
| May 16, 2:28 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 33 min |
| May 16, 2:31 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Leslie, Letcher, Perry | 29 min |
| May 16, 2:33 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 27 min |
| May 16, 2:48 PM EDT | Special Weather Statement | JKL | Harlan | 27 min |
| May 16, 2:52 PM EDT | Tornado Warning | JKL | Estill, Lee, Powell | 38 min |
| May 16, 3:00 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 45 min |
| May 16, 3:00 PM EDT | Special Weather Statement | JKL | Letcher | 30 min |
| May 16, 3:03 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| May 16, 3:04 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 41 min |
| May 16, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 50 min |
| May 16, 3:16 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 14 min |
| May 16, 3:21 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 39 min |
| May 16, 3:26 PM EDT | Tornado Warning | JKL | Breathitt, Estill, Lee, Menifee, Powell, Wolfe | 24 min |
| May 16, 3:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 48 min |
| May 16, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 15 min |
| May 16, 3:31 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 44 min |
| May 16, 3:36 PM EDT | Special Weather Statement | JKL | Pike | 54 min |
| May 16, 3:39 PM EDT | Special Weather Statement | JKL | Knox | 36 min |
| May 16, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Magoffin | 31 min |
| May 16, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Menifee, Morgan, Powell, Wolfe | 27 min |
| May 16, 3:50 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 40 min |
| May 16, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 26 min |
| May 16, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Letcher, Perry | 38 min |
| May 16, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Magoffin, Martin, Pike | 32 min |
| May 16, 4:19 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Owsley and 1 more | 116 min |
| May 16, 4:21 PM EDT | Special Weather Statement | JKL | Magoffin | 24 min |
| May 16, 4:25 PM EDT | Special Weather Statement | JKL | Bell, Knox, Whitley | 50 min |
| May 16, 4:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Morgan, Wolfe | 33 min |
| May 16, 4:32 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 43 min |
| May 16, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Perry, Pike | 38 min |
| May 16, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 33 min |
| May 16, 4:45 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin | 16 min |
| May 16, 4:49 PM EDT | Special Weather Statement | JKL | Letcher, Perry | 26 min |
| May 16, 4:52 PM EDT | Special Weather Statement | JKL | Bell, Harlan | 23 min |
| May 16, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 36 min |
| May 16, 4:56 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Magoffin, Pike | 2 hr |
| May 16, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 16 min |
| May 16, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 27 min |
| May 16, 5:11 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 37 min |
| May 16, 5:29 PM EDT | Tornado Warning | JKL | Pike | 16 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.